Alert archive / Missouri / River Flood Warnings in 2022
River Flood Warning 58, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at May 5, 2022, 1:22 PM CDT for Lincoln County, Missouri. It took effect at May 5, 2022, 4:17 PM CDT. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- May 5, 2022, 1:22 PM CDT (18:22 UTC)
- In effect from
- May 5, 2022, 4:17 PM CDT
- Expired
- May 6, 2022, 2:44 PM CDT
- In force
- 22 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Lincoln County, MO
The radar
The St Louis radar (KLSX), 47 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cuivre River at Troy (TRYM7).
- Action stage
- 19 ft
- Minor stage
- 21 ft
- Moderate stage
- 25 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05514500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at May 5, 12:50 PM CDT, 32 minutes earlier.
Area forecast discussion, May 5, 12:50 PM CDT, 32 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1250 PM CDT Thu May 5 2022 .SHORT TERM... (Through Late Friday Afternoon) Issued at 314 AM CDT Thu May 5 2022 Through the morning showers and thunderstorms are expected to shift eastward and weaken as the low-level jet and mid-level shortwave shift eastward out of the forecast area. The warm front associated with the approaching surface low will be moving northward during the morning through southern Missouri, bringing slightly unstable air to the far southern forecast area. As the low-level jet shifts eastward into southeastern Missouri, the overlap of lift from the jet and the warm front could be enough to generate a strong thunderstorm, organized by the 50-55 kts of 0-6 km shear across this region. Damaging winds will be the primary concern for any thunderstorms that become strong to severe this morning. A lull in precipitation is expected across most of the region this afternoon through the evening hours in the wake of the shortwave. During the day the mid-level trough will push eastward, mirrored at the surface by the advance of the low. As the warm front continues it's march northward, some instability is expected to build across the southern half of the forecast area. The amount of instability that will be able to build into the area is uncertain, ongoing convection across southern Missouri and northern Arkansas may cut the region off from quality instability and moisture. SREF guidance is indicating 60-65 degree dewpoints and up to 500 J/kg of MUCAPE to areas south of the I-70 corridor. The low will track across the forecast area overnight Thursday into Friday, bringing showers and a few thunderstorms back to the region. The scarce instability is the limiting factor in thunderstorms becoming strong to severe, but I cannot rule out a thunderstorm organizing in the 40-45 kts of 0-6 km shear and minor instability across far southeast Missouri overnight Thursday into Friday. Damaging winds will once again be the primary hazard with any storms that become strong to severe. Concerns for flooding remain low across the forecast area given the breaks in precipitation expected, as well as the overall lack of robust thunderstorm activity to provide long duration heavy rainfall. Even so, if a few thunderstorms become strong to severe, localized ponding and small stream flooding is possible across isolated areas. The 1.00-1.50 inches of additional rain expected from this system on top of relatively saturated soils will increase the probability of minor flooding along some of the mainstem rivers over the next couple of days. The surface low will push out of the forecast area Friday morning, though showers will linger across the area behind the low through most of the day. Multiple chances of rain, heavy cloud cover, and the position of the low track will help to keep temperatures seasonally cool both today and tomorrow. Those of us who enjoy the 60 degree range should savor it, as a major pattern shift will take place over the weekend. MRM .LONG TERM... (Friday Night through Wednesday) Issued at 314 AM CDT Thu May 5 2022 Rising heights aloft Friday evening in the wake of the departing mid- level trough and the advance of a surface high into the region will help clear precipitation out of the area during the evening and overnight period Friday. The surface high will keep conditions dry and cool on Saturday. Over the weekend a 500mb ridge will begin to build into the mid-Mississippi Valley while across the western CONUS a large trough will deepen. The resulting robust southwesterly flow over the mid-Mississippi Valley will extend into the low-levels as well as the surface high shifts east of the region, increasing warm air advection into the region. By Sunday, temperatures will be near to above normal for early May. Southwesterly flow will continue in the low to mid-levels during the first half of the work week, increasing warm air advection dramatically, and pushing 850 mb temperatures into the low to mid 20s. These temperatures are near the climatological maximum for this time of year, and will launch surface temperatures 20 degrees above normal. High temperatures Monday through Wednesday have the potential to break daily records (see Climate section below), with highs pushing 90 across the region. While shortwave disturbances will be able to slide into the mid- Mississippi Valley along the southwesterly flow during the extended period, the forecast area will be along the southeastern edge of the 500 jet. This will effectively keep showers and thunderstorms to the north and west of the region, and the WPC cluster analysis is indicating that the forecast area will remain dry at least through Tuesday. MRM && .AVIATION... (For the 18z TAFs through 18z Friday Afternoon) Issued at 1234 PM CDT Thu May 5 2022 Showers are exiting the area to the east, leaving a widespread stratus deck in their wake. This stratus will remain in place through the duration of the TAF period, with cigs lingering near or below 1000 ft. Model guidance is in strong consensus keeping IFR cigs in place throughout the TAF period, and the last several hours of observations support the guidance in most locations. I do think we'll see the individual terminals occasionally poke above 1kft this afternoon, but it seems likely that we'll largely remain at IFR conditions, especially in the evening and overnight hours. The exception to all this is in central MO, where cigs have lingered just above IFR levels for the last several hours. Given this trend, I've kept MVFR cigs in place at COU and JEF until roughly sunset, when those cigs should come down. The other aviation concern is the next round of showers expected to move into the region this evening and overnight. This area of showers and storms will drift across the region from west to east and is likely to impact each terminal. There may be a few embedded storms, but the odds of them impacting any of the terminals are quite low, so I've kept the mention of thunder out of the forecast. BSH && .CLIMATE... Issued at 314 AM CDT Thu May 5 2022 Record highs for Monday, May 9 STL 92 (1934) COU 91 (1895) UIN 90 (1963) Record highs for Tuesday, May 10 STL 91 (1963) COU 91 (1928) UIN 92 (2011) Record highs for Wednesday, May 11 STL 91 (2011) COU 90 (1914) UIN 88 (2000) && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, May 5, 3:32 AM CDT, 9 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 332 AM CDT Thu May 5 2022 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-060845- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 332 AM CDT Thu May 5 2022 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. Thunderstorms are possible across the area this morning and overnight. One or two storms may become strong to severe this morning and again overnight across southeastern Missouri. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Thunderstorms are possible Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. MRM
In the hours before
Local storm report, May 5, 9:38 AM CDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
938 AM CDT THU MAY 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0938 AM HEAVY RAIN CRESTWOOD 38.56N 90.38W
05/05/2022 M2.01 INCH ST. LOUIS MO TRAINED SPOTTER
STORM TOTAL SINCE WEDNESDAY NIGHT.
&&
MRBLocal storm report, May 5, 9:56 AM CDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
956 AM CDT THU MAY 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0947 AM HEAVY RAIN 2 WNW SWANSEA 38.55N 90.02W
05/05/2022 M1.85 INCH ST. CLAIR IL PUBLIC
STORM TOTAL.
&&
MRBLocal storm report, May 5, 10:23 AM CDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1023 AM CDT THU MAY 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1019 AM HEAVY RAIN 1 E CLARKSON VALLEY 38.63N 90.57W
05/05/2022 M2.09 INCH ST. LOUIS MO BROADCAST MEDIA
RAINFALL TOTAL SINCE 6 P.M. ON 5/4.
&&
MAPLESLocal storm report, May 5, 10:46 AM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1046 AM CDT THU MAY 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 AM HEAVY RAIN 3 S NEW HAVEN 38.56N 91.22W
05/05/2022 M2.50 INCH FRANKLIN MO TRAINED SPOTTER
RAINFALL TOTAL SINCE APPROXIMATELY 5 P.M. ON
5/4.
&&
MAPLESLocal storm report, May 5, 1:15 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
115 PM CDT THU MAY 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1258 PM HEAVY RAIN CREVE COEUR 38.66N 90.44W
05/05/2022 E2.16 INCH ST. LOUIS MO PUBLIC
VIA TWITTER: TOTAL RAINFALL SINCE MIDNIGHT.
&&
LSJLocal storm report, May 5, 1:16 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
116 PM CDT THU MAY 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1258 PM HEAVY RAIN 1 ENE JEFFERSON CITY 38.58N 92.18W
05/05/2022 E2.60 INCH COLE MO BROADCAST MEDIA
STORM TOTAL RAINFALL VIA TWITTER WITH
PICTURE ATTACHED.
&&
LSJThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 5:22 AM CDT | River Flood Warning | LSX | Osage | 42 hr |
| May 5, 5:37 AM CDT | Areal Flood Advisory | LSX | Boone, Callaway, Cole, Moniteau, Osage | 3 hr |
| May 5, 6:00 AM CDT | Areal Flood Advisory | LSX | Crawford, Franklin, Gasconade | 3 hr |
| May 5, 7:46 AM CDT | River Flood Warning | LSX | Cole | 46 hr |
| May 5, 9:59 AM CDT | River Flood Warning | LSX | Cole, Osage | 50 hr |
| May 5, 10:11 AM CDT | River Flood Warning | LSX | Callaway, Osage | 4 days |
| May 5, 10:11 AM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 67 hr |
| May 5, 10:20 AM CDT | River Flood Warning | LSX | Crawford, Washington | 65 hr |
| May 5, 11:13 AM CDT | River Flood Warning | LSX | Lincoln | 6 days |
| May 5, 11:57 AM CDT | River Flood Warning | LSX | Saint Charles | 20 hr |
| May 5, 2:27 PM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 6 days |
| May 5, 2:57 PM CDT | River Flood Warning | LSX | Franklin, Warren | 50 hr |
| May 5, 2:57 PM CDT | River Flood Warning | LSX | Franklin | 3 days |
| May 5, 2:57 PM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 6 days |
| May 5, 2:57 PM CDT | River Flood Warning | LSX | Franklin, Jefferson | 4 days |
| May 5, 4:51 PM CDT | River Flood Warning | LSX | Saint Charles | 5 days |
| May 5, 4:51 PM CDT | River Flood Warning | LSX | Saint Charles | 6 days |
| May 5, 6:50 PM CDT | River Flood Warning | LSX | Reynolds | 39 hr |
Nearby
River Flood Warnings in Missouri, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.